Skip to content
Omnikalc

QuickDASH disability score calculator

Rate the 11 QuickDASH items from 1 to 5 to calculate the disability score of the arm, shoulder and hand from 0 (no disability) to 100 (most severe).

Updated on
Your inputs

Results

QuickDASH score (0 to 100)

29.5

Moderate disability
Sum of the answers (11 to 55)
24

This calculator is for general information and education. It is not medical advice and does not replace the judgment of a doctor, nurse or pharmacist who knows the full clinical picture.

What the QuickDASH measures

The QuickDASH is a short version of the DASH questionnaire (Disabilities of the Arm, Shoulder and Hand), developed by the Institute for Work & Health in Toronto. It measures the difficulty a person has with upper-limb activities and symptoms, whatever the cause: shoulder, elbow, wrist or hand problems, on either side.

The questionnaire

Eleven items are rated from 1 to 5 for the past week:

  • six activities (opening a jar, heavy chores, carrying a bag, washing your back, using a knife, forceful leisure activities), from “no difficulty” to “unable”;
  • interference with social activities and limitation in work or daily activities;
  • pain, tingling, and difficulty sleeping because of pain.

The calculator uses short labels; the official questionnaire wording is available from the Institute for Work & Health.

The formula

QuickDASH = (sum of the answers ÷ number of answers − 1) × 25

The score ranges from 0 (no disability) to 100 (most severe disability). At least 10 of the 11 items must be answered; this calculator expects all 11.

Example

Answers totaling 24 give (24 ÷ 11 − 1) × 25 = 29.5.

Score Usual reading
0 No disability
1 to 20 Mild
21 to 40 Moderate
41 to 60 Marked
above 60 Severe

These bands are a reading aid: the QuickDASH has no official categories. Healthy adults in the general population average around 10 to 15.

Following progress

The minimal clinically important difference is about 15 to 20 points: a change smaller than that may not be noticeable to the patient. Physical therapists and surgeons repeat the QuickDASH before and after treatment, such as surgery for carpal tunnel syndrome or rehabilitation after a shoulder injury.

Optional work and sports/music modules, with four items each, can be scored separately with the same formula.

Frequently asked questions

What is a normal QuickDASH score?

Adults without arm problems usually score between 0 and 15. Higher scores mean more disability.

Can I skip a QuickDASH question?

One missing answer is allowed: the score is then calculated on the 10 answered items. With two or more missing, the score is not valid. This calculator expects all 11.

What change in QuickDASH is meaningful?

A change of about 15 to 20 points is usually considered the smallest change patients notice.

Is the QuickDASH only for one arm?

No. It asks about your ability to do activities regardless of which arm or hand you use, so it measures overall upper-limb function.

Was this calculator helpful?

Thanks for your feedback!

Results are estimates provided for information purposes. They do not replace professional advice.